Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 6, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 24, 2022, 6:07 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2022, 6:07 AM EDT (10:07 UTC)
- Expired
- Jun 24, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 10.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WHUS41 KGYX 241007 CFWGYX Coastal Hazard Message National Weather Service Gray ME 607 AM EDT Fri Jun 24 2022 MEZ023>028-NHZ014-242030- /O.NEW.KGYX.BH.S.0006.220624T1007Z-220625T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 607 AM EDT Fri Jun 24 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
518 WHUS41 KGYX 241923 CFWGYX Coastal Hazard Message National Weather Service Gray ME 323 PM EDT Fri Jun 24 2022 MEZ023>028-NHZ014-250000- /O.CON.KGYX.BH.S.0006.000000T0000Z-220625T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 323 PM EDT Fri Jun 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s to around 60. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 3:41 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 24, 3:41 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Gray ME 341 AM EDT Fri Jun 24 2022 .SYNOPSIS... A weak front remains stalled across NH today, and will produce partly to mostly cloudy skies and a few isolated showers. Highs pressure builds to our south this weekend allowing warmer and more humid air to move in with mainly sunny conditions. A cold front will cross the area Monday bringing chances for showers and thunderstorms followed by high pressure through the middle of next week. && .NEAR TERM /UNTIL THIS EVENING/... Persistent 500 MB closed low and troughing slowly shifts E of the CWA today /finally!/, but will still bring a fair amount of clouds to the region. Any currently ongoing SHRA should end before 12Z as well. However there is the possibility of few scattered SHRA developing this afternoon, once again mainly over NH. These will be mostly light and short lived. Clouds will start to diminish as well during the afternoon. Highs will be a little warmer than previous days ranging from the 70-75 on the coast to near 80 inland areas of NH. && .SHORT TERM /THIS EVENING THROUGH SATURDAY/... Ridging builds in aloft tonight, allowing sfc ridge to slowly develop to our SE. Skies should be mainly clear overnight, with patchy fog developing as Tds creep up and some rad cooling occurs. Lows will mostly be in the mid to upper 50s. As the ridge builds on Saturday, warmer air will flow in with 850 MB temps pushing to 14-17C. Morning fog should burn off quickly with mainly sunny skies. Decent SW flow should allow all areas to warm, with sea breeze developing later, so highs on the coast will be 80-85, but 75-80 mid coast, and generally 85-90 inland. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... High pressure continues on Sunday with mostly clear skies and highs in the upper 80s to low 90s in southern NH. Onshore flow will help keep temperatures along the coasts cooler with highs in the 70s, however dewpoints will stay in the 60s for most of the area. Clouds start to move back in as a cold front approaches Sunday night bringing widespread showers to the area for Monday. The timing of the front continues to be uncertain with the ECMWF and GFS ensembles showing showers arriving into western NH early Monday morning with the CMC ensembles showing showers arriving later in the morning. Cluster analysis still prefers the later arrival over the earlier arrival, however the differences in explained variability are only a few percentage points away indicating only a slight preference for the later solution. With a later arrival, more instability could develop before the storms pass allowing for some stronger storms to develop, however there will still likely be some heavy downpours with both solutions. All the ensemble guidance is indicating PWATs around 1.5 inches which is in the 90th percentile for PWAT climatology in Gray so there is ample ensemble support for periods of heavy rain as the showers pass. Skies will quickly clear out behind the cold front Monday night with breezy northwest winds moving in for Tuesday. Temperatures cool off Tuesday with highs in the 70s before high pressure moves back in warming things up into the 80s for the second half of the week. A shortwave trough passing overhead Thursday could bring some scattered showers to northern regions Thursday and Friday. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... Short Term....Fog and low clouds this morning should diminish quickly after sunrise with a return to VFR at all terminals. Valley fog develops tonight, likely affecting KHIE/KLEB/KCON, but cannot rule out some fog at all terminals as Tds rise a bit under mainly clear skies. Long Term...VFR conditions are expected early Sunday before ceilings thicken and lower Sunday night as SHRA moves in Monday bringing restrictions down to IFR for most terminals as a cold front passes. VFR conditions return Monday night through mid week with breezy northwest winds. && .MARINE... Short Term...Winds/seas stay below SCA conds through tonight, but swell will build in from persistent low pressure to our and could hit 5 ft on Saturday. Long Term...Winds turn onshore Sunday staying below SCA thresholds until a cold front approaches late Sunday crossing the waters sometime Monday. Enhanced SW flow ahead of the front that may bring SCA conditions Sunday night into Monday. Winds and seas calm down to well below SCA thresholds for the rest of the week after the cold front passes. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Cempa SHORT TERM...Cempa LONG TERM...Thunberg
Hazardous weather outlook, Jun 24, 3:43 AM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 343 AM EDT Fri Jun 24 2022 MEZ007>009-012>014-018>028-033-NHZ001>015-250745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 343 AM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-250745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 343 AM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2022Beach Hazards Statements in New Hampshire, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.